South Carolina, 2013Tornadoes and Flash Flooding in South Carolina, June 4, 2013
June 4, 2013 · NWS CHS · 10 events in 4 counties and zones
Deep moisture and strong surface heating set up an environment favorable for strong to severe thunderstorms as a cold front stalled over the region and interacted with an inland moving seabreeze. A few storms showed strong rotation with one eventually producing a few tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep moisture and strong surface heating set up an environment favorable for strong to severe thunderstorms as a cold front stalled over the region and interacted with an inland moving seabreeze. A few storms showed strong rotation with one eventually producing a few tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 4, 12:42 PM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 4, 12:42 PM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
142 PM EDT TUE JUN 4 2013
.SYNOPSIS...
A FRONT WILL REMAIN NEARLY STATIONARY ACROSS THE AREA THROUGH
WEDNESDAY...BEFORE LIFTING TO THE NORTH ON THURSDAY. LOW PRESSURE
WILL MOVE NORTHEAST OUT OF THE GULF OF MEXICO AND PASS NEAR THE
REGION ON FRIDAY. ATLANTIC HIGH PRESSURE WILL THEN BUILD INTO THE
REGION INTO EARLY NEXT WEEK...WHILE A TROUGH PERSIST INLAND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF EARLY AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS ARE
FOUND ALONG THE COAST WITH MORE ISOLATED ACTIVITY INLAND.
ADDITIONAL CONVECTION IS EXPECTED TO FIRE UP ALONG MESOSCALE
BOUNDARIES LIKE THE SEA BREEZE...LAKE BREEZE...DIFFERENTIAL
HEATING BOUNDARIES AND CONVECTIVE OUTFLOWS. ISOLATED
SEVERE STORMS CANNOT BE RULED OUT GIVEN SOME MID-LEVEL DRY AIR IN
PLACE...ESPECIALLY WHERE INTENSE BOUNDARY COLLISIONS OCCUR...WITH
DAMAGING WINDS AND MAYBE SOME LARGE HAIL. HIGHS IN THE UPPER
80S/AROUND 90 INLAND WITH LOWER 80S CLOSER TO THE COAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
TONIGHT...ANY LINGERING SHOWER/THUNDERSTORM ACTIVITY WILL DISSIPATE
QUICKLY WITH THE LOSS OF HEATING. THERE WILL ONCE AGAIN BE THE RISK
OF AN ISOLATED SHOWER OR STORM BUT MOST AREAS WILL REMAIN DRY
THROUGH THE OVERNIGHT. THE FLOW WILL TURN A BIT MORE NORTHEASTERLY
AS THE HIGH TO THE NORTH EXERTS A BIT MORE INFLUENCE WITH SOME HINT
OF COASTAL TROUGHING. SO THE BETTER CHANCES FOR OVERNIGHT PRECIP
WILL RESIDE OVER THE COASTAL WATERS WHERE BETTER LOW LEVEL
CONVERGENCE WILL EXIST. LOWS WILL BE SIMILAR TO THE PAST FEW
NIGHTS...FALLING INTO THE LOW 70S IN MOST LOCATIONS.
WEDNESDAY AND WEDNESDAY NIGHT...IT APPEARS THAT A FRONT WILL BE
NEARLY STATIONARY AROUND OR JUST SOUTH OF THE ALTAMAHA RIVER AS HIGH
PRESSURE BUILDS IN FROM OFF THE COAST OF NEW ENGLAND. DEEP LAYERED
MOISTURE SHOULD ALLOW SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TO DEVELOP SHORTLY AFTER DAYTIME HEATING COMMENCES AND
CONTINUE THROUGH THE AFTERNOON. THE GREATEST COVERAGE WILL BE ACROSS
SOUTHEAST GEORGIA WHERE LOW LEVEL CONVERGENCE WILL BE ENHANCED
CLOSER TO THE STALLED FRONT. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS SHOULD THEN CONTINUE WELL INTO THE NIGHTTIME HOURS AS
THE FRONT LINGERS NEARBY. RATHER EXTENSIVE CLOUD COVER AND ONSHORE
FLOW SHOULD LIMIT HIGHS TO THE MID 80S. THESE SAME FACTORS WILL ONLY
ALLOW TEMPERATURES TO FALL INTO THE UPPER 60S OR AROUND 70 FOR LOWS
WEDNESDAY NIGHT.
THURSDAY...THE FRONT IS EXPECTED TO LIFT NORTH ACROSS THE AREA. DEEP
LAYERED MOISTURE WILL PREVAIL AND ALLOW FOR THE DEVELOPMENT OF
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ONCE AGAIN...BUT
THIS TIME THE GREATEST COVERAGE WILL BE ACROSS SOUTHEAST SOUTH
CAROLINA IN CLOSER PROXIMITY TO THE LIFTING BOUNDARY. EXTENSIVE
CLOUD COVER WILL KEEP HIGHS IN THE MID 80S.
THURSDAY NIGHT AND FRIDAY...THERE IS SOME UNCERTAINTY DURING
THIS TIME FRAME AS THE ENTIRE FORECAST WILL BE DEPENDENT ON THE
DEVELOPMENT/TRACK OF LOW PRESSURE MOVING OUT OF THE GULF OF MEXICO.
OPERATIONAL MEDIUM RANGE GUIDANCE AND THEIR CORRESPONDING ENSEMBLE
MEANS ARE VERY SIMILAR IN TRACKING THE LOW NORTHEAST ACROSS THE
NORTHERN FLORIDA PENINSULA THURSDAY NIGHT...THEN ALONG OR JUST OFF
THE SOUTHEAST COAST ON FRIDAY. MODEL FORECAST CYCLONE PHASE DIAGRAMS
INDICATE THE POTENTIAL FOR THE LOW TO BE A WARM-CORE SYSTEM AS IT
APPROACHES...THUS IT COULD BE SUB-TROPICAL OR TROPICAL IN NATURE.
THE NATIONAL HURRICANE CENTER CURRENTLY HAS THIS SYSTEM AT A MEDIUM
CHANCE OF DEVELOPMENT IN THE NEXT 48 HOURS...THUS IT WARRANTS
MONITORING. WHILE IT IS TOO EARLY TO DETERMINE WHAT IMPACTS THE LOW
COULD POSE TO THE REGION...EXPECT SOME AREAS TO RECEIVE POTENTIALLY
SIGNIFICANT RAINFALL AND THE FORECAST INDICATES SHOWERS AND
THUNDERSTORMS LIKELY DURING THIS TIME FRAME.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG
TERM PERIOD. THE LOW WILL LIFT RATHER QUICKLY NORTHEAST OF THE
REGION FRIDAY NIGHT. THEN...ATLANTIC HIGH PRESSURE WILL BUILD INTO
THE REGION THROUGH EARLY NEXT WEEK WHILE A LEE SIDE TROUGH PREVAILS
INLAND.
THIS PATTERN WILL SUPPORT MAINLY SCATTERED AFTERNOON/EVENING SHOWERS
AND THUNDERSTORMS EACH DAY. TEMPERATURES WILL BE NEAR TO SLIGHTLY
ABOVE NORMAL THROUGH THE PERIOD.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
EXPECT MOSTLY VFR CONDITIONS THROUGH THE PERIOD. SHOWERS AND
THUNDERSTORMS LOOK TO IMPACT THE TERMS THROUGH THIS AFTERNOON AT
KCHS AND POSSIBLY UNTIL EARLY EVENING AT KSAV. GUSTY WINDS WILL BE
A GOOD BET WITH ANY TSTMS. CHANCES OF PRECIP WILL DIMINISH THIS
EVENING AND OVERNIGHT BUT STILL WON/T BE ZERO WITH A STALLED OUT
FRONT ACROSS THE AREA. PLENTY OF LOW-LEVEL MOISTURE AND LIGHT WIND
FIELDS WILL PROMOTE LOW CLOUDS/FOG AND HAVE INDICATED MVFR CONDS
FROM AROUND 09-13Z...ALTHOUGH LOW CIGS COULD LINGER AFTER THAT
TIME.
EXTENDED AVIATION...PERIODIC FLIGHT RESTRICTIONS LIKELY DUE TO
MAINLY AFTERNOON SHOWERS/TSTMS AND LATE NIGHT/EARLY MORNING
FOG/STRATUS INTO THURSDAY AND AGAIN SATURDAY. UNCERTAINTIES SURROUND
THE FORECAST FOR FRIDAY DEPENDING ON THE TRACK/STRENGTH OF LOW
PRESSURE EXPECTED TO MOVE OVER OR NEARBY THE AREA FROM THE GULF OF
MEXICO...BUT PERIODIC MVFR OR LOWER CONDITIONS ARE APPEARING MORE
PROBABLE.
&&
.MARINE...
TODAY AND TONIGHT...WINDS WILL BE A BIT ERRATIC EARLY BEFORE THE
HIGH TO THE NORTH BUILDS IN. THE PREVAILING FLOW THIS AFTERNOON WILL
BE EAST/SOUTHEAST...BEFORE TURNING A BIT MORE NORTHEASTERLY
OVERNIGHT. OVERALL...CONDITIONS WILL BE QUIET WITH WINDS BELOW 15
KTS AND SEAS 2-3 FT...MAINLY IN A SE SWELL.
WEDNESDAY THROUGH SUNDAY...A FRONT WILL STALL OUT NEAR OR JUST SOUTH
OF THE GEORGIA WATERS ON WEDNESDAY...BEFORE LIFTING NORTH ON
THURSDAY. LOW PRESSURE...POSSIBLY SUB-TROPICAL OR TROPICAL IN
NATURE...WILL LIFT NORTHEAST OUT OF THE GULF OF MEXICO AND MOVE
ALONG OR JUST OFF THE SOUTHEAST COAST ON FRIDAY. THERE IS STILL A
FAIR AMOUNT OF UNCERTAINTY REGARDING THE STRENGTH AND TRACK OF THIS
LOW SO THE FORECAST REMAINS RATHER CONSERVATIVE AT THIS TIME.
HOWEVER...SMALL CRAFT ADVISORY OR WORSE CONDITIONS ARE POSSIBLE
THURSDAY NIGHT INTO FRIDAY NIGHT WITH IMPROVING CONDITIONS SATURDAY
AND SUNDAY AS ATLANTIC HIGH PRESSURE REGAINS CONTROL.
&&
.HYDROLOGY...
A VERY MOIST AIR MASS WILL REMAIN IN PLACE ACROSS THE
AREA THROUGH FRIDAY. AN AREA OF LOW PRESSURE IS EXPECTED TO MOVE
NORTHEAST OUT OF THE GULF OF MEXICO AND OVER OR NEAR THE AREA
THURSDAY NIGHT THROUGH FRIDAY NIGHT. GENERAL RAINFALL AMOUNTS
THROUGH FRIDAY NIGHT COULD BE 2 TO 4 INCHES...ALTHOUGH LOCALLY
HIGHER AMOUNTS OF RAINFALL COULD OCCUR WITH ANY SLOW-MOVING AND/OR
TRAINING STORMS. THUS...LOCALIZED FLASH FLOODING WILL BE
POSSIBLE...ESPECIALLY IN URBAN AREAS AND ALONG THE COAST AROUND THE
TIMES OF HIGH TIDE.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...JAQ
LONG TERM...JAQ
AVIATION...RJB
MARINE...JAQ/RJB
HYDROLOGY...
Hazardous weather outlook, Jun 4, 3:44 AM EST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
444 AM EDT TUE JUN 4 2013
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-051000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
444 AM EDT TUE JUN 4 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HEAVY RAINFALL...A VERY MOIST AIR MASS WILL BE IN PLACE THROUGH
LATE WEEK. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
POSSIBLE...MAINLY IN THE AFTERNOON AND EVENING THROUGH THURSDAY.
SLOW MOVING AND/OR TRAINING STORMS COULD RESULT IN LOCALLY HEAVY
RAINFALL AND THE POTENTIAL FOR FLASH FLOODING.
A LOW PRESSURE SYSTEM...POSSIBLY WITH TROPICAL OR SUB-TROPICAL
CHARACTERISTICS...IS EXPECTED TO LIFT NORTHEAST OUT OF THE GULF OF
MEXICO THURSDAY NIGHT THEN MOVE ALONG OR JUST OFF THE SOUTHEAST
U.S. COAST ON FRIDAY. THERE IS THE POTENTIAL FOR SIGNIFICANT
RAINFALL ACROSS PARTS OF THE AREA WITH THE SYSTEM THURSDAY NIGHT
AND FRIDAY...POTENTIALLY RESULTING IN LOCALIZED FLASH FLOODING. IT
IS STILL TO EARLY TO DETERMINE WHAT OTHER IMPACTS...IF ANY...THIS
LOW COULD POSE TO THE REGION BUT RESIDENTS AND OTHER INTERESTS
ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD
CONTINUE TO MONITOR THIS SITUATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 4, 1:43 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
243 PM EDT TUE JUN 4 2013
SCZ043-048>050-041915-
BEAUFORT-CHARLESTON-COASTAL COLLETON-INLAND COLLETON-
243 PM EDT TUE JUN 4 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...COLLETON
AND BEAUFORT COUNTIES THROUGH 315 PM EDT...
AT 241 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR ASHEPOO...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...GREEN POND...JACKSONBORO...FENWICK...BECK LANDING...PARKERS
FERRY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
TORRENTIAL RAINFALL WHICH MAY PRODUCE MINOR FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3283 8028 3256 8030 3268 8073 3282 8070
TIME...MOT...LOC 1843Z 283DEG 13KT 3273 8049
Local storm report, Jun 4, 1:45 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
245 PM EDT TUE JUN 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 2 W SAVANNAH HISTORIC D 32.07N 81.14W
06/04/2013 M0.70 INCH CHATHAM GA TRAINED SPOTTER
TRAINED SPOTTER REPORTED DIME SIZE HAIL.
0240 PM TSTM WND GST 2 W SAVANNAH HISTORIC D 32.07N 81.14W
06/04/2013 E60 MPH CHATHAM GA TRAINED SPOTTER
SPOTTER REPORTED ESTIMATED WIND GUST TO 60 MPH.
&&
EVENT NUMBER CHS1300329
EVENT NUMBER CHS1300330
JRLSpecial weather statement, Jun 4, 2:04 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT TUE JUN 4 2013
GAZ140-141-041930-
COASTAL MCINTOSH-INLAND MCINTOSH-
304 PM EDT TUE JUN 4 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 330 PM EDT...
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR RIDGEVILLE...MOVING SOUTH AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RIDGEVILLE...ASHINTILLY...WOLF ISLAND...DARIEN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3132 8137 3130 8142 3131 8144 3133 8144
3133 8146 3135 8150 3153 8142 3150 8125
3137 8125 3138 8126 3139 8129 3143 8132
3138 8130 3137 8128 3133 8128 3132 8125
3130 8126 3129 8130
TIME...MOT...LOC 1904Z 014DEG 15KT 3140 8138Special weather statement, Jun 4, 2:12 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
312 PM EDT TUE JUN 4 2013
SCZ043-048-049-041945-
BEAUFORT-COASTAL COLLETON-INLAND COLLETON-
312 PM EDT TUE JUN 4 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND BEAUFORT
COUNTIES THROUGH 345 PM EDT...
AT 310 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
NEARLY STATIONARY STRONG THUNDERSTORM...NEAR GREEN POND.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GREEN POND...NEMOURS PLANTATION...ASHEPOO...WIGGINS...FENWICK...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3269 8042 3268 8042 3247 8052 3262 8083
3278 8073 3274 8045 3273 8045 3272 8043
3272 8044 3271 8043 3272 8042 3270 8042
TIME...MOT...LOC 1913Z 294DEG 2KT 3268 8060Local storm report, Jun 4, 2:26 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT TUE JUN 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM TSTM WND DMG 4 SW SAVANNAH HISTORIC 32.04N 81.15W
06/04/2013 CHATHAM GA BROADCAST MEDIA
MEDIA IN SAVANNAH REPORTED THE LEFT LANE OF INTERSTATE
16 WEST AT INTERSTATE 516 WAS BLOCKED DUE TO A FALLEN
TREE. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1300331
BDCLocal storm report, Jun 4, 2:34 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT TUE JUN 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND DMG 1 SSW RIDGEVILLE 31.39N 81.41W
06/04/2013 MCINTOSH GA 911 CALL CENTER
MCINTOSH COUNTY REPORTED SEVERAL TREES DOWN NEAR
CYPRESS STREET IN DARIEN.
&&
EVENT NUMBER CHS1300332
BDCEvent by event
5 thunderstorm wind, 2 tornado, 2 flash flood, 1 hail. Local standard time, as filed.
Tornado, Dorchester
- When
- June 4, 2:39 PM EST to 2:40 PM EST
- Where
- Dorchester County, 4.65 mi NNW of Rosinville to 2.12 mi N of Rosinville
- Rating
- EF1
- Path length
- 3.12 mi
- Path width
- 264 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.308, -80.560
An NWS storm survey team determined a tornado initially touched down 5 miles east of Bowman, South Carolina and traveled southeast out of Orangeburg County and into northern Dorchester County. The tornado crossed Interstate 95 just north of the Duncan Chapel Road Bridge and continued southeast across Pinebreak Road, Weathers Farm Road and Hinkle Road before lifting near the intersection of U.S. Highway 15 and Duncan Chapel Road. The tornado damaged corn crops and numerous trees along its path. One house sustained minor roof|damage and a tree fell through a trailer. Based on the level and type of damage observed, the tornado was rated an ef-1 on the Enhanced Fujita Scale with maximum winds of 100 to 110 mph.
Tornado, Dorchester
- When
- June 4, 2:41 PM EST to 2:44 PM EST
- Where
- Dorchester County, 4.17 mi NW of Rosinville to 2.22 mi NW of Rosinville
- Rating
- EF1
- Path length
- 2.06 mi
- Path width
- 176 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.299, -80.562
An NWS survey team determined a tornado touched down just north of the Duncan Chapel Cemetery near Duncan Chapel Road. The tornado moved south|southeast while crossing Interstate 95 just south of the Duncan Chapel|Road Bridge. The tornado crossed a number of fields and forested areas, including a livestock field before lifting in an open area off Quail Ridge Road. The tornado damaged corn crops and trees along its path. No significant structures were known have been damaged. Based on the level and type of damage observed, the tornado was rated ef-1 on the Enhanced Fujita Scale with maximum winds of 85 to 90 mph.
Hail, Dorchester
- When
- June 4, 2:47 PM EST to 2:48 PM EST
- Where
- Dorchester County, Rosinville
- Measured
- 1 in hail
- Reported by
- 911 Call Center
- Coordinates
- 33.250, -80.520
The Dorchester County 911 call center relayed a report of quarter size hail.
Thunderstorm Wind, Berkeley
- When
- June 4, 3:28 PM EST to 3:29 PM EST
- Where
- Berkeley County, 7.54 mi NW of Carnes Xrd
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 33.140, -80.200
Law enforcement reported a tree down on Cypress Campground Road and Highway 176.
Thunderstorm Wind, Allendale
- When
- June 4, 3:45 PM EST to 3:46 PM EST
- Where
- Allendale County, 3.11 mi SW of Jennys
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 33.000, -81.160
Allendale County communications reported a tree down and blocking Harmony Church Road.
Thunderstorm Wind, Allendale
- When
- June 4, 3:50 PM EST to 3:51 PM EST
- Where
- Allendale County, 0.58 mi W of Barton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 32.920, -81.290
Allendale County communications reported a tree down on Terry Road near Barton Road.
Thunderstorm Wind, Allendale
- When
- June 4, 3:50 PM EST to 3:51 PM EST
- Where
- Allendale County, Barton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 32.920, -81.280
Allendale County communications reported a tree down on Terry Road near the Fairfax-Barton Highway.
Thunderstorm Wind, Allendale
- When
- June 4, 3:55 PM EST to 3:56 PM EST
- Where
- Allendale County, 8.36 mi SSW of Allendale Oswald Arp
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 32.890, -81.430
Allendale County communications reported a tree down on River Road near Bluff Road.
Flash Flood, Hampton
- When
- June 4, 6:00 PM EST to 7:15 PM EST
- Where
- Hampton County, 0.83 mi NW of Hampton to 0.4 mi NW of Hampton
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 32.879, -81.130
Broadcast media relayed reports of significant standing water along Jackson Street and surrounding yards.
Flash Flood, Hampton
- When
- June 4, 6:52 PM EST to 7:30 PM EST
- Where
- Hampton County, 1.16 mi E of Valentine to 1.69 mi E of Valentine
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 32.920, -81.230
A trained spotter reported many farm fields completely flooded. The spotter estimated 5 inches of rain had already fallen since mid afternoon.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, June 4 to 6, 20131 death · 1 injured · 16 events
- Tornado and Hail in South Carolina, June 4, 2013$738,000 · EF1 · 3 events
- Tornadoes and Hail in Kansas, June 4 to 5, 2013$18,000 · EF1 · 15 events
- Damaging Winds and Lightning Strike in Georgia, June 4, 20131 injured · $17,000 · 55 kt wind · 11 events
- Flood in Alaska, June 4 to 6, 2013$20,000 · 1 event
- Hail and Damaging Wind in Texas, June 4, 20134.5 in hail · 15 events
- Hail and Damaging Winds in Oklahoma, June 4 to 5, 20131.75 in hail · 15 events
- Hail in Texas, June 4 to 5, 20131 in hail · 4 events
- Heavy Rain in Florida, June 4 to 7, 20133 events
- Flooding in Montana, June 4 to 18, 20133 events
- Tornado and Damaging Wind in Colorado, June 4, 2013EF0 · 2 events
- Flooding in South Carolina, June 4 to 5, 2013$6,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459671, 459661, 459565, 459573, 459577, 459575, 459576, 459578, 459561, 459563.